Missouri, 2015

Hail in Missouri, June 10, 2015

June 10, 2015 · NWS EAX · 14 events in 3 counties and zones

On June 10, 2015 scattered thunderstorms brought some marginally severe hail to a portion of northern Missouri.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

On June 10, 2015 scattered thunderstorms brought some marginally severe hail to a portion of northern Missouri.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 10, 2:37 PM CST, 33 minutes earlier.

Area forecast discussion, Jun 10, 2:37 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
337 PM CDT Wed Jun 10 2015

.DISCUSSION...
Issued at 337 PM CDT WED JUN 10 2015

Mid 70s dewpoints have made their first appearance of the season and
are yielding heat index values as high as 105. This has also led to
an airmass that is strongly to extremely unstable across much of the
area with MLCAPE values over 4000 J/kg. This is setting the stage for
some potentially strong to severe storms that could develop near or
just south of a boundary over southern IA through the evening, mainly
north of the US-36 corridor. Shear values are very weak across this
area so widespread and long-lived severe storms are unlikely. There
could be a few updrafts briefly capable of producing severe hail, but
the primary threat will be quick damaging downburst winds with dry
air aloft producing extreme values of downdraft CAPE and other
downburst indices. These storms should also produce far-reaching
outflow boundaries that will probably bring the storm threat to an
end later this evening as the sun goes down.

Another round of storms is possible late tonight when a mid-level
shortwave will push out of the Rockies and into our area. An
accompanying low-level jet will focus the heaviest precipitation
well to our north across northern Nebraska into northern Iowa.
However with a trailing vorticity lobe reaching further south into
our area, a weakening band of showers and storms could make it as far
east as western Missouri before gradually falling apart once the
shortwave exits the area by mid morning. If clouds and precipitation
clear out early enough, temperatures could rebound back to the upper
80s and lower 90s with heat index values pushing 100 degrees,
especially near and south of the Missouri River.

A cold front will sag into northern KS and northwest MO Thursday
evening and will likely spark additional showers and thunderstorms.
Shear will be a bit higher with this system so a few strong to severe
storms could occur across areas mainly northwest of I-35 especially
if the airmass can destabilize sufficiently behind Thursday morning's
clouds and precipitation. Cold front should be moving fast enough to
prevent a widespread heavy rain threat although pockets of heavy rain
are certainly possible especially over northwest MO.

Thursday night's cold front will stall just to our south on Friday
then slowly lift back north over the weekend. Meanwhile a steady
stream of weak impulses embedded in southwest upper flow will likely
bring several rounds of rain and storms over the weekend and into
early next week. Deep moisture will increase through this time and
heavy rain/flooding could become an issue over the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1220 PM CDT WED JUN 10 2015

Scattered storms expected to develop near the MO/IA border this
afternoon. There is a slight chance some of these could develop south
enough to impact the KC area this afternoon but these chances are
only 20 percent or less. Otherwise dry weather expected most of the
TAF period with storm chances returning tomorrow afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Hawblitzel
AVIATION...Hawblitzel
Hazardous weather outlook, Jun 10, 4:11 AM CST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
511 AM CDT WED JUN 10 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
511 AM CDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 POP-UP THUNDERSTORMS ACROSS NORTHERN MISSOURI THIS EVENING WILL
HAVE THE CAPABILITY OF PRODUCING DANGEROUS CLOUD-TO-GROUND
LIGHTNING...GUSTY TO DAMAGING WINDS...AND HAIL...POSSIBLY LARGE.
WHILE THE RISK FOR TORNADOES IS LOW...THEY CANNOT BE RULED OUT.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 MORE THUNDERSTORMS ARE IN THE FORECAST FOR THURSDAY WITH SIMILAR
HAZARDS POSSIBLE. THE END OF THIS WEEK THROUGH EARLY NEXT WEEK
WILL BE ANOTHER ACTIVE WEATHER PERIOD WITH FLOODING CONCERNS
INCREASING THIS WEEKEND.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Jun 10, 2:53 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
353 PM CDT WED JUN 10 2015

MOZ003-102130-
WORTH MO-
353 PM CDT WED JUN 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WORTH COUNTY UNTIL 430
PM CDT...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF GRANT CITY...OR 21 MILES
NORTHEAST OF MARYVILLE...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GRANT CITY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4048 9431 4047 9461 4047 9463 4057 9463
      4058 9435
TIME...MOT...LOC 2054Z 264DEG 10KT 4054 9455

MJ

The radar

The Des Moines radar (KDMX), 147 km away, was scanning. The volume nearest the first event began at 21:09 UTC.

Open the radar archive at this moment

Event by event

14 hail. Local standard time, as filed.

Hail, Worth

When
June 10, 3:10 PM CST to 3:11 PM CST
Where
Worth County, Athelstan
Measured
1 in hail
Reported by
Public
Coordinates
40.570, -94.550

Hail, Worth

When
June 10, 3:15 PM CST to 3:17 PM CST
Where
Worth County, Athelstan
Measured
1.25 in hail
Reported by
Public
Coordinates
40.570, -94.550

Hail, Worth

When
June 10, 3:25 PM CST
Where
Worth County, 3.18 mi NNW of Grant City
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.520, -94.450

Hail, Worth

When
June 10, 3:30 PM CST to 3:31 PM CST
Where
Worth County, 3.18 mi SSE of Sheridan
Measured
1 in hail
Reported by
Public
Coordinates
40.480, -94.590

Hail, Worth

When
June 10, 3:30 PM CST to 3:33 PM CST
Where
Worth County, 2.68 mi WNW of Sheridan
Measured
1.5 in hail
Reported by
SHAVE Project
Coordinates
40.531, -94.669

Hail, Worth

When
June 10, 3:30 PM CST to 3:31 PM CST
Where
Worth County, 4.58 mi W of Sheridan
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
40.524, -94.707

Hail, Worth

When
June 10, 3:35 PM CST to 3:36 PM CST
Where
Worth County, 2.96 mi NNE of Oxford
Measured
1 in hail
Reported by
Public
Coordinates
40.460, -94.530

Hail, Worth

When
June 10, 4:00 PM CST to 4:01 PM CST
Where
Worth County, 0.21 mi SE of Sheridan
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
40.518, -94.617

Hail, Nodaway

When
June 10, 4:04 PM CST to 4:05 PM CST
Where
Nodaway County, 2.84 mi W of Hopkins
Measured
1 in hail
Reported by
SHAVE Project
Coordinates
40.548, -94.874

Hail, Harrison

When
June 10, 4:40 PM CST
Where
Harrison County, 0.53 mi W of Eagleville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.470, -93.990

Hail, Harrison

When
June 10, 4:43 PM CST
Where
Harrison County, 2.14 mi NNW of Eagleville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.500, -93.990

Hail, Harrison

When
June 10, 4:56 PM CST to 4:57 PM CST
Where
Harrison County, 2.1 mi SW of Andover
Measured
1 in hail
Reported by
Public
Coordinates
40.550, -93.930

Hail, Harrison

When
June 10, 4:59 PM CST to 5:00 PM CST
Where
Harrison County, 1.56 mi W of Andover
Measured
1 in hail
Reported by
Public
Coordinates
40.568, -93.930

Hail, Harrison

When
June 10, 5:08 PM CST
Where
Harrison County, 2.1 mi SW of Andover
Measured
1 in hail
Reported by
Public
Coordinates
40.550, -93.930

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582007, 582008, 582009, 582010, 591184, 591185, 582011, 591186, 591183, 582014, 582015, 582012, 582013, 582016.